Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 108, NWS North Platte, NE

June 25, 2002Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2002, 7:01 PM MDT for Keith County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2002, 7:01 PM MDT (01:01 UTC)
Expired
Jun 25, 2002, 8:00 PM MDT
In force
59 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Keith County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 4:00 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2002-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2002-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2999 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 260101
SVRLBF
NEC101-260200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM MDT TUE JUN 25 2002

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 800 PM MDT...

* AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 21 MILES NORTH OF
  PAXTON...OR ABOUT 24 MILES NORTHWEST OF SUTHERLAND...MOVING SOUTH
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  OVER PAXTON AROUND 800 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4139 10128 4138 10158 4103 10168 4101 10127

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM MDT, 5 hours 1 minute earlier.

Area forecast discussion, Jun 25, 2:00 PM MDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT TUE JUN 25 2002

FORECAST CHALLENGE WILL BE POPS THROUGH WEDNESDAY...

WATER VAPOR IMAGERY LOOP SHOWS WAVE SEVERAL WAVES UPSTREAM TO
MOVE IN DURING THE AFTERNOON. SURFACE ANALYSIS AT 17Z SHOWED
HIGH CENTER NORTHWEST OF OGA WITH SURFACE TROUGH EXTENDING
SOUTHWEST FROM NEAR ONL TO BBW AND MCK. SECOND SURFACE TROUGH
EXTENDING SOUTHWEST SOUTH OF THE BLACK HILLS. RADAR MOSAIC SHOWS
RETURNS OVER SOUTHWEST SOUTH DAKOTA AND OVER THE PANHANDLE INTO
NORTHEAST COLORADO.

MODEL BLEND USED WITH ETA RUNNING TOO DRY AND AVN WITH BETTER RUN
TO RUN CONSISTENCY.

STEEP LAPSE RATES CONTINUE ACROSS THE WEST WITH SCATTERED
THUNDERSTORMS TO REDEVELOP ALONG EXISTING BOUNDARIES THIS EVENING.
SOUTHERN PANHANDLE TO RECEIVE MUCH NEEDED RAIN IF AVN VERIFIES WITH
MODEL POINTING TO CONVECTIVE COMPLEX DEVELOPING IN SOUTHEAST WYOMING
THIS EVENING. THEN SYSTEM MOVING SOUTHEAST ACROSS SOUTHWEST
NEBRASKA OVERNIGHT AS H5 WAVE MOVES ACROSS. ONCE CONVECTION DEVELOPS
THIS EVENING OUTFLOW BOUNDARIES TO BE THE DRIVING FORCE WITH STORMS
TO MOVE MAINLY SOUTHEAST.

THE CHANCE OF THUNDERSTORMS TO END AS H5 WAVE MOVES SOUTH ACROSS THE
SOUTHWEST WEDNESDAY. H5 RIDGE AXIS TO THE WEST SHARPENS AND BUILDS
EAST SLOWLY THROUGH THURSDAY WITH A MAINLY DRY WEEK WITH WARMING
TEMPERATURES.

THE H5 RIDGE AXIS BUILDS EAST ON FRIDAY WITH WESTERLIES SHIFTING
NORTH ACROSS CANADA. SURFACE TROUGH DEVELOPS TO THE WEST FRIDAY NIGHT
WITH MRF GENERATING SOME QPF. BELIEVE FRONTAL SYSTEM ACROSS THE GULF
STATES WILL LIMIT MOISTURE RETURN WITH WEAK WIND FLOW IN PLACE.
DISTURBANCES MOVE EAST WITH ISOLATED STORMS POSSIBLE BUT AT THIS
POINT WILL CONTINUE DRY FORECAST THROUGH THE WEEKEND. MONDAY THE
UPPER RIDGE WEAKENS WITH FRONTAL SYSTEM TO DROP SOUTH ACROSS THE
NORTHERN PLAINS INTO NORTHWEST NEBRASKA TUESDAY MORNING BEFORE
SLOWING AND BECOMING STATIONARY. THE GULF OPENS UP OVERNIGHT
WITH SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT.

.LBF...NONE.

KECK

In the hours before

Local storm report, Jun 25, 4:39 PM MDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
539 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0523 PM    42 S MERRIMAN             NE   1.25 INCH HAIL
06/25/02   CHERRY
Local storm report, Jun 25, 5:18 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
618 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    24 S VALENTINE             NE   60 MPH WIND GUST
06/25/02   CHERRY

0600 PM    6 N ALMERIA                NE   0.75 INCH HAIL
06/25/02   LOUP

KAR
Local storm report, Jun 25, 6:03 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
703 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    15 S WHITMAN                NE   0.75 INCH HAIL
06/25/02   GRANT

KAR
Local storm report, Jun 25, 6:23 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
723 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0637 PM    5 WNW TAYLOR                NE   1.00 INCH HAIL
06/25/02   LOUP

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:00 PM MDTSevere Thunderstorm WarningLBFCuster60 min
Jun 25, 6:06 PM MDTSevere Thunderstorm WarningLBFArthur, Hooker, McPherson54 min
Jun 25, 6:26 PM MDTSevere Thunderstorm WarningLBFLogan49 min
Jun 25, 6:38 PM MDTSevere Thunderstorm WarningLBFHolt67 min
Jun 25, 7:07 PM MDTSevere Thunderstorm WarningLBFCuster53 min
Jun 25, 7:56 PM MDTSevere Thunderstorm WarningLBFCuster64 min
Jun 25, 9:08 PM MDTSevere Thunderstorm WarningLBFLincoln22 min
Jun 25, 9:16 PM MDTSevere Thunderstorm WarningLBFFrontier59 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.